Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 87, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 15, 2009, 5:46 PM CDT for Johnson County, Kansas. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 5:46 PM CDT (22:46 UTC)
- Expired
- May 15, 2009, 6:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Johnson County, KS
The radar
The Pleasant Hill radar (KEAX), 52 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 6:02 PM CDT | HAIL 0.88 | Olathe, KS | ALONG INTERSTATE 35 |
| May 15, 6:04 PM CDT | HAIL 0.75 | Lenexa, KS | |
| May 15, 6:10 PM CDT | HAIL 1 | 2 Nnw Lenexa, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 12:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 152246 SVREAX KSC091-152315- /O.NEW.KEAX.SV.W.0087.090515T2246Z-090515T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 546 PM CDT FRI MAY 15 2009 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JOHNSON COUNTY IN EAST CENTRAL KANSAS... * UNTIL 615 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF EUDORA...OR 7 MILES NORTHWEST OF GARDNER...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GARDNER AROUND 555 PM CDT. OLATHE AROUND 605 PM CDT. LENEXA AROUND 615 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CLARE AND LACKMANS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. LAT...LON 3902 9472 3881 9466 3881 9506 3896 9506 TIME...MOT...LOC 2246Z 262DEG 28KT 3887 9503 $$ 21
3 follow-up statements
000 WWUS53 KEAX 152258 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 558 PM CDT FRI MAY 15 2009 KSC091-152315- /O.CON.KEAX.SV.W.0087.000000T0000Z-090515T2315Z/ JOHNSON KS- 558 PM CDT FRI MAY 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JOHNSON COUNTY IN EAST CENTRAL KANSAS UNTIL 615 PM CDT... AT 558 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED JUST WEST OF OLATHE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OLATHE AROUND 605 PM CDT. LENEXA AROUND 615 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LACKMANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. LAT...LON 3902 9472 3881 9466 3881 9506 3896 9506 TIME...MOT...LOC 2258Z 258DEG 31KT 3890 9489 $$ 21
000 WWUS53 KEAX 152307 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 607 PM CDT FRI MAY 15 2009 KSC091-152315- /O.CON.KEAX.SV.W.0087.000000T0000Z-090515T2315Z/ JOHNSON KS- 607 PM CDT FRI MAY 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JOHNSON COUNTY IN EAST CENTRAL KANSAS UNTIL 615 PM CDT... AT 607 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OLATHE...MOVING EAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL JOHNSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. LAT...LON 3893 9498 3897 9471 3881 9466 3881 9506 TIME...MOT...LOC 2308Z 265DEG 34KT 3889 9475 $$ 21
000 WWUS53 KEAX 152314 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 614 PM CDT FRI MAY 15 2009 KSC091-152323- /O.EXP.KEAX.SV.W.0087.000000T0000Z-090515T2315Z/ JOHNSON KS- 614 PM CDT FRI MAY 15 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JOHNSON COUNTY IN EAST CENTRAL KANSAS WILL EXPIRE AT 615 PM CDT... AT 613 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. NICKEL SIZED HAIL WILL REMAIN POSSIBLE ACROSS THE SOUTHERN PORTIONS OF THE KANSAS CITY METRO THROUGH 645 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. LAT...LON 3893 9498 3897 9471 3881 9466 3881 9506 TIME...MOT...LOC 2313Z 265DEG 34KT 3889 9469 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 5:01 PM CDT, 45 minutes earlier.
Area forecast discussion, May 15, 5:01 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 PM CDT FRI MAY 15 2009
.DISCUSSION...
OUTFLOW BOUNDARY CONTINUES TO SAG SOUTH AS A COLD POOL IS
OVERWHELMING THE AMBIENT SHEAR. BRISK...MOIST AND UNSTABLE SSW LOW
LEVEL FLOW CONTINUED TO FEED STRONG TO SVR CONVECTION JUST NORTH OF
THE BOUNDARY. COPIOUS MOIST INFLUX HAS PRODUCED VERY HEAVY RAINFALL
IN THIS BAND OF CONVECTION LATE THIS AFTERNOON WITH THE CONVECTION
SLOWLY DEVELOPING SOUTH AS THE OUTFLOW BOUNDARY SAGS SOUTH. THIS
TREND WILL CONTINUE THIS EVENING. A LOW TORNADIC THREAT WILL
CONTINUE ALONG THE OUTFLOW BOUNDARY AS THE LOW LEVEL SHEAR IS LOCALLY
ENHANCED. OUTSIDE OF THE TORNADIC THREAT ALONG THE BOUNDARY...MODEST
SFC-6KM SHEAR AND MDT-STG INSTABILITY WILL CONTINUE TO PRODUCE THE
THREAT OF STG TO SVR CONVECTION.
A SFC WAVE HAS FORMED ON THE OUTFLOW BOUNDARY JUST SW OF TOP. THIS
WAVE WILL SHIFT ESE AS A SHORTWAVE MOVES EAST FM WRN KS. THE PASAGE
OF THIS SFC WAVE WILL END THE THREAT OF SIGNIFICANT CONVECTION. THE
COLD FRONT ENTERING NW MO WAS ENTERING A STABLE ENVIRONMENT WITH ONLY
WEAK CONVECTION EXPECTED ALONG THE BOUNDARY. IT IS LIKELY THAT THIS
BOUNDARY WILL ACCELERATE THE SFC WAVE MVMNT. THE THREAT OF CONVECTION
WILL END BY AROUND MIDNIGHT WITH COOLER AND DRIER AIR ADVECTING SE.
DUE TO THE SLOW SOUTHWARD DEVELOPMENT OF CONVECTION...WILL HOLD
CURRENT FLASH FLOOD WATCHES.
DRY AND PLEASANT CONDITIONS IS EXPECTED THROUGH THE WEEKEND AS A COOL
SFC RIDGE BUILDS INTO THE CENTRAL PLAINS.
DB
MEDIUM RANGE
MODELS ALL SIMILAR IN BUILDING AN UPPER RIDGE INTO MISSOURI IN
ADVANCE OF AN UPPER TROUGH MOVING THROUGH THE NRN PLAINS AND GREAT
LAKES TUES AND WED. INCREASING HEIGHTS WILL PROVIDE FOR GRADUALLY
WARMER TEMPERATURES. A WEAK FRONT WILL DRIFT INTO NRN MO TUESDAY
NIGHT AND WEDNESDAY AS THE TROUGH PASSES TO THE NORTH. WILL KEEP POPS
LOW AT THIS TIME AS CONVERGENCE WILL BE WEAK WITH AN UPPER RIDGE IN
PLACE.
DB
&&
.AVIATION...
FOR THE 18Z TAFS...CONVECTIVE THREAT WILL CONTINUE THROUGH
02Z...UNTIL A CDFNT MOVES THROUGH BTWN 00Z-02Z. CONVECTION IS BEING
GENERATED BY WARM AND MOIST AIR FLOW OVER AN OUTFLOW BOUNDARY NR
KMKC. THE CONVECTION WILL BE MAINLY CONFINED TO THE KC METRO
TERMINALS THIS AFTN AS THE BOUNDARY WILL BECOME STATIONARY. THE KSTJ
CONVECTION WILL BE WEAKER AND CONSIDERABLY MORE SCT. OTHERWISE...A
BRIEF PERIOD OF MVFR CIGS ARE PSBL THIS EVENING AFT FROPA WITH A FEW
SHOWERS ALSO PSBL. WINDS WILL SHIFT TO THE NW EARLY THIS EVENING WITH
WINDS INCREASING AFT 03Z.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR MOZ003-MOZ004-MOZ005-
MOZ006-MOZ007-MOZ012-MOZ013-MOZ014-MOZ015-MOZ020-MOZ021-
MOZ022.
FLASH FLOOD WATCH UNTIL 10 PM FRIDAY FOR MOZ008-MOZ016-MOZ017-
MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-
MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-
MOZ046.
KS...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR KSZ025-KSZ102.
FLASH FLOOD WATCH UNTIL 10 PM FRIDAY FOR KSZ057-KSZ103-KSZ104-
KSZ105.Hazardous weather outlook, May 15, 12:50 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CDT FRI MAY 15 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1250 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE ACROSS EXTREME NORTHEASTERN KANSAS AND NORTHERN MISSOURI THIS AFTERNOON ALONG AND NORTH OF A STATIONARY FRONT STRETCHING FROM JUST NORTH OF KANSAS CITY TO SOUTH OF CHILLICOTHE TO MACON. SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE VICINITY OF THE WARM FRONT THROUGH THIS AFTERNOON...MAINLY BETWEEN INTERSTATE 70 AND ROUTE 36. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH ISOLATED TORNADOES POSSIBLE. BY LATE THIS AFTERNOON...A COLD FRONT WILL ENTER NORTHWESTERN MISSOURI WITH THUNDERSTORMS DEVELOPING ALONG THE FRONT. THE FRONT IS EXPECTED TO REACH THE INTERSTATE 35 CORRIDOR BY 6 PM. THE PRIMARY SEVERE WEATHER THREAT WITH THE THUNDERSTORMS ALONG THE FRONT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES WILL STILL BE POSSIBLE ALONG THE FRONTAL BOUNDARIES LATE THIS AFTERNOON AND EARLY THIS EVENING. BY LATE THIS EVENING THE FRONT WILL MOVE A MOUND CITY KANSAS TO WARRENSBURG TO BOONVILLE LINE WITH THE THUNDERSTORMS ALONG THE COLD FRONT LIKELY EVOLVING A SQUALL LINE. THE SEVERE THREAT WITH THE SQUALL LINE WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO EXIT THE OUTLOOK AREA BY MIDNIGHT. IN ADDITION TO THE THREAT OF SEVERE WEATHER...REPETITIVE ROUNDS OF THUNDERSTORMS MAY LEAD TO THE POTENTIAL OF FLASH FLOODING AND RIVER FLOODING...ESPECIALLY FOR AREAS IN NORTHERN MISSOURI WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
In the hours before
Special weather statement, May 15, 5:21 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT FRI MAY 15 2009
MOZ038-039-044-152245-
JOHNSON-LAFAYETTE-SALINE-
521 PM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT FOR EASTERN LAFAYETTE...NORTHEASTERN
JOHNSON AND WESTERN SALINE COUNTIES UNTIL 545 PM CDT...
AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
NORBORNE TO 6 MILES SOUTHEAST OF ODESSA...MOVING EAST AT 20 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
HIGGINSVILLE AROUND 530 PM CDT.
CORDER AROUND 540 PM CDT.
WAVERLY...ALMA...CONCORDIA AND BLACKBURN AROUND 545 PM CDT.
THE TOWNS OF DOVER...AULLVILLE AND GRAND PASS ARE ALSO IN THE PATH OF
THESE STORMS.
LAT...LON 3886 9355 3892 9396 3921 9376 3921 9372
3922 9370 3924 9367 3923 9359 3922 9357
3922 9352 3923 9350 3922 9336
21Local storm report, May 15, 5:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
532 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HEAVY RAIN 4 WNW LIBERTY 39.26N 94.49W
05/15/2009 M4.45 INCH CLAY MO NWS EMPLOYEE
RAIN FELL IN 2.5 HOURS
&&
ABAILEYLocal storm report, May 15, 5:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL BLUE SPRINGS 39.02N 94.28W
05/15/2009 E1.00 INCH JACKSON MO PUBLIC
&&
AHENNECKSpecial weather statement, May 15, 5:39 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 PM CDT FRI MAY 15 2009
MOZ039-040-046-152315-
COOPER-HOWARD-SALINE-
539 PM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN COOPER...SOUTHEASTERN
SALINE AND SOUTHWESTERN HOWARD COUNTIES UNTIL 615 PM CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF SLATER TO 9 MILES NORTHWEST OF PILOT GROVE TO 7 MILES WEST OF
PILOT GROVE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
PILOT GROVE AROUND 555 PM CDT.
NEW FRANKLIN AND BOONVILLE AROUND 615 PM CDT.
THE TOWNS OF BLACKWATER...NELSON...ARROW ROCK...LAMINE AND FRANKLIN
ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3882 9282 3886 9306 3893 9305 3893 9309
3899 9307 3910 9302 3909 9273 3896 9273
21Local storm report, May 15, 5:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 W BLUE SPRINGS 39.02N 94.29W
05/15/2009 E1.00 INCH JACKSON MO TRAINED SPOTTER
&&
ABAILEYSpecial weather statement, May 15, 5:43 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 PM CDT FRI MAY 15 2009
KSZ103>105-MOZ037-152315-
JACKSON-JOHNSON-LEAVENWORTH-WYANDOTTE-
543 PM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT FOR JOHNSON...SOUTHERN LEAVENWORTH...
SOUTHERN WYANDOTTE AND WESTERN JACKSON COUNTIES UNTIL 615 PM CDT...
AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHAWNEE TO DE SOTO
TO EUDORA TO LONE STAR...MOVING EAST AT 20 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
LAKE QUIVIRA AND SHAWNEE AROUND 550 PM CDT.
MERRIAM AROUND 605 PM CDT.
MISSION AND KANSAS CITY KANSAS AROUND 610 PM CDT.
PRAIRIE VILLAGE...OVERLAND PARK...MISSION HILLS AND LENEXA AROUND
615 PM CDT.
THE TOWNS OF HOLLIDAY...MUNCIE...CLEARVIEW CITY...ROELAND PARK AND
LACKMANS ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3903 9510 3913 9464 3900 9434 3893 9460
3887 9476 3874 9506 3897 9505 3898 9507
3895 9510 3896 9512 3896 9514 3897 9518
3898 9518
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:14 AM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 31 min |
| May 15, 11:45 AM CDT | Special Weather Statement | EAX | Doniphan | 30 min |
| May 15, 11:54 AM CDT | Special Weather Statement | EAX | Atchison | 36 min |
| May 15, 12:15 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 30 min |
| May 15, 12:16 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan | 3 hr |
| May 15, 12:43 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 32 min |
| May 15, 1:02 PM CDT | Flash Flood Warning | EAX | Atchison, Leavenworth | 4 hr |
| May 15, 2:55 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan | 3 hr |
| May 15, 3:12 PM CDT | Special Weather Statement | EAX | Leavenworth | 33 min |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 37 hr |
| May 15, 3:47 PM CDT | Special Weather Statement | EAX | Leavenworth | 28 min |
| May 15, 3:50 PM CDT | Flash Flood Warning | EAX | Leavenworth, Wyandotte | 6 hr |
| May 15, 4:16 PM CDT | Special Weather Statement | EAX | Leavenworth | 29 min |
| May 15, 4:40 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 35 min |
| May 15, 4:55 PM CDT | Flash Flood Warning | EAX | Atchison, Leavenworth | 5 hr |
| May 15, 5:13 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 32 min |
| May 15, 5:43 PM CDT | Special Weather Statement | EAX | Johnson | 32 min |
| May 15, 6:03 PM CDT | Areal Flood Warning | EAX | Atchison | 6 hr |
| May 15, 6:59 PM CDT | Areal Flood Advisory | EAX | Johnson, Miami | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.